Alert archive / West Virginia / River Flood Warnings in 2013

River Flood Warning 6, NWS Blacksburg, VA

January 30, 2013Greenbrier County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this river flood warning at Jan 30, 2013, 9:33 PM EST for Greenbrier County, Monroe County, Summers County, West Virginia. It took effect at Jan 31, 2013, 9:57 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 9:33 PM EST (02:33 UTC)
In effect from
Jan 31, 2013, 9:57 AM EST
Expired
Feb 1, 2013, 2:41 AM EST
In force
17 hr
Issued by
NWS Blacksburg, VA
Flood severity
Moderate

Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Greenbrier River at Alderson (ALDW2). The gauge peaked at 15.74 ft at Jan 31, 2013, 4:00 PM EST.

actionminormoderate5101501/3102/0102/02
Action stage
9 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jan 30, 8:30 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 30, 8:30 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EST WED JAN 30 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL THROUGH THE AREA...BRINGING A PERIOD OF
HEAVY RAIN AND STRONG THIS EVENING...FOLLOWED BY FALLING
TEMPERATURES AND MORE GUSTY WINDS LATER TONIGHT AND THURSDAY.
COLD AIR WILL PERSIST FROM THURSDAY THROUGH THE UPCOMING
WEEKEND...WITH PERIODIC EPISODES OF SNOW SHOWER ACTIVITY MAINLY
ACROSS THE MOUNTAINS.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 830 PM WEDNESDAY...

QUASI-LINEAR CONVECTIVE SYSTEM (QLCS - SQUALL LINE) WILL RACE
EAST OF MAIN COLD FRONT THIS EVENING. TORNADO WATCH NUMBER 25 HAS
NOW REPLACED SEVERE STORM WATCH NUMBER 22. AFTER COORDINATION WITH
THE STORM PREDICTION CENTER...LOW LEVEL WINDS ARE BACKING AND
INCREASING OVER NC AND INTO SOUTHSIDE VA. THIS WILL LIKELY RESULT
IN AN INCREASE IN THE SQUALL LINE INTENSITY AS IT MOVES EAST
ACROSS THE PIEDMONT. THIS NEW WATCH IS EFFECTIVE UNTIL 2AM...FOR
DAMAGING WINDS AND POTENTIAL FOR ISOLATED TORNADOES.

AFTER THE PASSAGE OF THE QLCS SHOULD SEE A LULL IN THE
WIND...ALTHOUGH PERIODS OF RAIN...HEAVY AT TIMES...MAY CONTINUE UP
UNTIL THE FRONTAL PASSAGE LATER TONIGHT. SURFACE COLD FRONT IS
CURRENTLY MOVING EAST THROUGH THE OHIO/TN VALLEYS AND IS PROGGED
TO MOVE THROUGH THE AREA AFTER MIDNIGHT...BRINING AN ABRUPT CHANGE
IN TEMPERATURE AND SHIFT IN WIND DIRECTION. ANY LULL IN THE WIND
PRIOR TO THE FRONTAL PASSAGE WILL INCREASE AGAIN POST FRONTAL WITH
STRONG COLD AIR ADVECTION BRINGING STRONG WIND GUSTS AND FALLING
TEMPERATURES FOR THE LATE NIGHT...AND CONTINUE THROUGH THE DAY
THURSDAY.

HAVE EXTENDED THE HIGH WIND WARNINGS/ADVISORIES THROUGH 4PM
THURSDAY TO ACCOUNT FOR BOTH PRE AND POST FRONTAL WINDS. FLASH
FLOOD WATCH HAS BEEN EXPANDED EAST THROUGH SOUTHSIDE VA THROUGH
0400 AM THURSDAY TO ACCOUNT FOR VERY HEAVY RAIN ANTICIPATED ALONG
AND JUST BEHIND QLCS. PERIODS OF HEAVY RAIN WILL PERSIST...EVEN
IN THE WAKE OF THE QLCS...UNTIL ACTUAL COLD FRONT SWEEPS THE
DEEPER MOISTURE EAST OF THE AREA. CRITICAL FLOOD THRESHOLDS ARE
BEING MET THROUGHOUT THE AREA WITH RAIN AMOUNTS EXCEEDING FLASH
FLOOD GUIDANCE...AND IN SOME CASES SIGNIFICANTLY ABOVE FFG. RIVER
GAGES ARE RESPONDING ACCORDINGLY...HYDROGRAPHS GOING
VERTICAL...ESP ALONG THE WATAUGA...HOLSTON...CLINCH...AND
HEADWATERS OF THE NEW RIVER. THIS IS WHERE UPWARDS OF 3 INCHES
HAVE RAIN HAS OCCURRED. FLASH FLOOD EMERGENCIES HAVE BEEN
ISSUED...WATAUGA COUNTY...WHERE RAIN AMOUNTS HAVE EXCEEDED 5
INCHES. THE WATUAGA RIVER WILL LIKELY EXPERIENCE MODERATE TO MAJOR
FLOODING. THIS EXCESSIVE RAINFALL IS LIFE THREATENING! WINTERTIME
SOILS WILL NOT ABSORB WATER LIKE THE SUMMER...ANYTHING MUCH OVER
AN INCH THIS TIME OF YEAR WILL GO INTO PURE RUNOFF...AND MUDSLIDES
ARE AN ALMOST CERTAINTY WITH THIS AMOUNT OF RAINFALL.

LOCAL MODELS INDICATE THE RAIN WILL COME TO AN ABRUBT END AFTER
MIDNIGHT...AROUND 1AM IN THE WEST...CLOSER TO 4 AM IN THE
EAST...ASSOCIATED WITH THE COLD FRONTAL PASSAGE. AT SOME POINT
MAY NEED TO CONSIDER WINTER WEATHER HEADLINES FOR THE FAR WESTERN
CWA...FROM WESTERN GREENBRIER...SOUTHWARD THROUGH BLUEFIELD AND
INTO THE HIGH COUNTRY OF NORTH CAROLINA. RAPID FALL IN TEMPERATURE
IS EXPECTED AFTER THE FRONTAL PASSAGE WILL RESULT IN CHANGE OVER
FROM RAIN TO SNOW. THIS CHANGE IS PROGGED TO TAKE PLACE AFTER
MIDNIGHT TONIGHT...WITH THE POTENTIAL FOR AN INCH OR TWO OF SNOW
ACROSS THESE MOUNTAIN LOCATIONS THURSDAY MORNING.

WINDS/CLOUDS/MOUNTAIN SNOW SHOWERS ARE EXPECTED TO DIMINISH
THURSDAY AFTERNOON. FROM THAT POINT ON...IT WILL BE BACK TO
WINTER WITH TEMPS AND PTYPE RESEMBLING SOMETHING MORE TYPICAL OF
JANUARY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 415 PM EST WEDNESDAY...

WARM WEATHER IS OVER FOR THE REMAINDER OF THE WEEK.

POLAR AIR WHICH COMES INTO THE AREA THURSDAY WILL BE REINFORCED BY
SOME ARCTIC AIR THURSDAY NIGHT. A STRONG UPPER LEVEL DISTURBANCE
WILL PASS ACROSS THE AREA TOWARD MIDNIGHT THURSDAY... PASSING OFF
THE MID ATLANTIC COAST EARLY FRIDAY. WINDS AHEAD OF THIS SYSTEM
WILL BACK TO THE SOUTHWEST ALLOWING SOME MOISTURE TO POOL INTO THE
REGION. THIS SYSTEM WILL STILL BE MOISTURE STARVED AS THE GULF IS
BEING BLOCKED BY A SURFACE RIDGE. THIS DISTURBANCE WILL BRING ONE
TO THREE INCHES OF DRY SNOW TO THE FAR WEST AND A DUSTING TO AN
INCH FOR COUNTIES ALONG AND JUST WEST OF THE BLUE RIDGE. CAN NOT
RULE OUT SCATTERED FLURRIES PUSHING EAST OF THE BLUE
RIDGE...POSSIBLY IN TO THE PIEDMONT EARLY FRIDAY MORNING.

BEHIND THIS DISTURBANCE...MUCH COLDER AIR WILL SURGE INTO THE
REGION DURING THE DAY FRIDAY. 85H TEMPERATURES ARE EXPECTED TO
PLUNGE TO NEAR -16C IN THE AFTERNOON...SUGGESTING SURFACE TEMPS
WILL STRUGGLE TO GET ABOVE FREEZING EAST OF THE BLUE RIDGE...AND
REMAIN IN THE 20S WEST OF THE BLUE RIDGE. FRIDAY NIGHT LOOKS TO
BE THE COLDEST OF THE UPCOMING NIGHT THIS WEEKEND...CLEAR SKIES
AND DIMINISHING WINDS ALLOWING FOR GOOD RADIATIONAL COOLING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 200 PM EST WEDNESDAY...

THE MEDIUM RANGE PERIOD IS DOMINATED BY WEST OR NORTHWEST FLOW AND
SOME DEGREE OF COLD ADVECTION UNDER LARGE LONG WAVE TROUGH THAT
PERSISTS OVER THE EASTERN HALF OF NORTH AMERICA...HOWEVER OVER TIME
THE AMPLITUDE OF THE TROUGH IS EXPECTED TO SLOWLY AS WE GO THROUGH
NEXT WEEK.  HOW MUCH THIS DIMINISHES...AS WELL AS THE TIMING OF A
FEW CLIPPER SYSTEMS THAT WILL PROVIDE A RE-ENFORCING SHOT OF COLDER
AIR AND SNOW SHOWER POTENTIAL...REMAINS SOMEWHAT IN QUESTION AS
THERE ARE DIFFERENCES IN MUCH OF THE MODEL GUIDANCE THROUGH THIS
PERIOD.

BEGINNING SATURDAY HOWEVER...GUIDANCE IN FAIRLY GOOD AGREEMENT THAT
THE MOST SIGNIFICANT CLIPPER SYSTEM WILL APPROACH BY LATE IN THE DAY
AND INTO THE OVERNIGHT HOURS...WITH THE 00Z ECMWF AND 12Z CANADIAN A
LITTLE FASTER AND A LITTLE COLDER. 12Z GFS A BIT STRONGER WITH THIS
SYSTEM...BUT ALSO SOMEWHAT MILDER ON SATURDAY BEFORE IT ARRIVES WITH
WEAK WARM ADVECTION.  GFS ENSEMBLES ALSO SUGGEST THE OPERATIONAL GFS
IS ON THE WARMER SIDE OF THE POTENTIAL SOLUTIONS...SO EVEN THOUGH
WILL NOT GO AS COLD AS THE ECMWF MOS NUMBERS...WILL STAY A FEW DEG
COOLER THAN GFS-BASED NUMBERS. HAVE ALSO INTRODUCED SOME HIGH CHC TO
LOW LIKELY POPS IN THE FAR WEST AS EARLY AS LATE IN THE DAY
SATURDAY. WOULD EXPECT PRECIP TO ARRIVE EARLIER THAN THE GFS...AND
MAYBE EARLIER THAN THE ECMWF GIVEN THE TYPICAL BIAS OF THE MODELS IN
THESE SITUATIONS. STILL LOOKS LIKE A FAIRLY MINOR NW FLOW SNOWFALL
EVENT FOR THE UPSLOPE AREAS...YET A FEW INCHES IS NOT OUT OF THE
QUESTION. MAYBE EVEN A SKIFF FARTHER EAST UP TOWARD THE BLUE RDG IF
THE STRONGER GFS IDEA ENDS UP BEING CORRECT.

COOL HIGH PRESSURE BUILDS IN BEHIND THAT...AND THE DEGREE OF COLD
AIR ADVECTION IS UNCERTAIN YET DOES NOT LOOK ESPECIALLY STRONG.  00Z
ECMWF BUILDS WEAK S/WV RIDGE IN FOR MONDAY ACTUALLY...AHEAD OF THE
NEXT SYSTEM. FASTER SOLUTIONS SUGGEST THIS NEXT CLIPPER COULD ARRIVE
BY LATE MONDAY...BUT CONSENSUS LOOKS MORE LIKE LATE MONDAY NIGHT
INTO TUESDAY. HAVE A SLIGHT CHC IN LATE MONDAY THOUGH AGAIN BECAUSE
OF MODEL BIASES TYPICALLY NOT FAST ENOUGH.  THIS IS LIKELY TO BE
MORE MINOR EVENT IN TERMS OF ANY SNOW SHOWER ACCUMULATIONS IN
TYPICAL UPSLOPE AREAS COMPARED TO WEEKEND EVENT...YET FAR ENOUGH OUT
THAT THERE IS PLENTY OF TIME FOR POTENTIAL AMPLIFICATION AND
CANADIAN IS MOST AGRESSIVE WITH THIS IDEA.

FINALLY BY WEDNESDAY THERE ARE SIGNS OF LARGE SCALE FLOW BECOMING
INCREASINGLY ZONAL...ESPECIALLY GFS SOLUTIONS...BUT SOME DEGREE OF
NW FLOW MAY CONTINUE WELL INTO NEXT WEEK SO NOT EXPECTING ANY MAJOR
WARM UPS THROUGH MID WEEK...WITH TEMPERATURES REMAINING FAIRLY
SEASONABLE. BETTER CHANCE FOR WARM UP MAY COME LATE IN THE WEEK.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AS OF 700 PM EST WEDNESDAY...

PRIMARILY MVFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE
OVERNIGHT WITH LCL IFR DUE TO HEAVY RAIN. THE RAIN WILL CONTINUE
UNTIL THE PASSAGE OF A COLD FRONT BETWEEN 06-09 UTC (1AM-4AM)TIME
FRAME. THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT.

STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME WESTERLY
WITH THE PASSAGE OF THE FRONT. AN ABRUPT WIND SHIFT WILL OCCUR
WITH POTENTIAL FOR SURFACE GUSTS OF 35 KTS. PASSAGE OF THE COLD
FRONT WILL ALSO BRING COLDER TEMPERATURES WITH RAIN CHANGING TO
SNOW SHOWERS IN THE MOUNTAINS. SNOW SHOWERS ARE EXPECTED AT
BLF/LWB/BCB AFTER 0400 AM.

STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY
THURSDAY BEFORE DIMINISHING LATE. A CLIPPER TYPE SYSTEM WILL MOVE
ACROSS THE MOUNTAINS AFTER MIDNIGHT THURSDAY NIGHT-EARLY FRIDAY
BRINGING A PERIOD OF MVFR CIGS/VSBYS FROM SNOW SHOWERS. VFR
CONDTIONS WILL THEN RETURN LATE FRIDAY WITH ANOUTHER ROUND OF MVFR
CIGS/VSBYS AGAIN SATURDAY NIGHT ASSOCIATED WITH YET ANOTHER UPPER
LEVEL DISTURBANCE - CLIPPER TYPE SYSTEM.

&&

.HYDROLOGY...
HEAVY RAIN IS ONGOING ACROSS THE HYDROLOGIC SERVICE AREA. IT NOW
APPEARS...PER THE STATIONARY NATURE OF THE RAINS...THAT AS MUCH
AS 2 TO 4 INCHES OF RAIN WILL OCCUR OVER THE HEADWATERS OF THE NEW
RIVER...THE HOLSTON AND CLINCH RIVERS...AND THE DAN RIVER. 1 TO 2
INCHES OF RAIN IS LIKELY ACROSS THE HEADWATERS OF THE
ROANOKE...JAMES...AND GREENBRIER.

THIS SIGNIFICANT AMOUNT OF BASIN AVERAGE RAINFALL WILL RESULT IN
SIGNIFICANT RISES ALONG AREA RIVERS WITH POTENTIAL FOR MINOR RIVER
FLOODING. MODERATE TO MAJOR FLOODING IS LIKELY ON THE WATAUGA
RIVER WHERE UPWARDS OF 6 INCHES OF RAIN HAS BEEN OBSERVED. A FLASH
FLOOD EMERGENCY HAS BEEN ISSUED FOR WATUAGA COUNTY NORTH CAROLINA.
WATER RESCUES ARE UNDERWAY. PLEASE MONITOR RIVER FORECASTS CLOSELY
AS WE WILL BE UPDATING THE FORECASTS AS INFORMATION BECOMES
AVAILABLE FROM THE RIVER FORECAST CENTERS.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER BROADCASTING FROM WYTHEVILLE
IS BACK ON THE AIR. THE SITE LOST COMMERCIAL POWER AND IS NOW
OPERATING ON GENERATOR POWER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 4 AM EST THURSDAY FOR VAZ007-009>020-
     022>024-032>035-043>045-058.
     WIND ADVISORY UNTIL 4 PM EST THURSDAY FOR VAZ011-013-014-
     016>020-022>024-032>035-043>047-058-059.
     HIGH WIND WARNING UNTIL 4 PM EST THURSDAY FOR VAZ007-009-010-
     012-015.
NC...FLASH FLOOD WATCH UNTIL 4 AM EST THURSDAY FOR NCZ001>006-
     018>020.
     WIND ADVISORY UNTIL 4 PM EST THURSDAY FOR NCZ002>006-019-020.
     HIGH WIND WARNING UNTIL 4 PM EST THURSDAY FOR NCZ001-018.
WV...FLASH FLOOD WATCH UNTIL 4 AM EST THURSDAY FOR WVZ042>045.
     WIND ADVISORY UNTIL 4 PM EST THURSDAY FOR WVZ043>045.
     HIGH WIND WARNING UNTIL 4 PM EST THURSDAY FOR WVZ042.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...PM
LONG TERM...SK
AVIATION...DS
HYDROLOGY...PM
EQUIPMENT...PM
Hazardous weather outlook, Jan 30, 8:55 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EST WED JAN 30 2013

NCZ001-018-VAZ007-009-010-012-015-WVZ042-010200-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
855 PM EST WED JAN 30 2013

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-WVZ043>045-010200-
ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER-
855 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ046-047-059-010200-
APPOMATTOX-BUCKINGHAM-CHARLOTTE-
855 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...
...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>045-058-010200-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-
855 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST THURSDAY...
...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-003-019-020-VAZ011-013-014-016>018-022>024-032>035-010200-
ALLEGHANY NC-SURRY-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
855 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 30, 6:43 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      BOONE                   36.21N 81.67W
01/30/2013                   WATAUGA            NC   FIRE DEPT/RESCUE

            BOONE VOLUNTEER FIRE DEPARTMENT REPORTED THAT AT LEAST
            FOUR WATER RESCUES ARE OCCURING AT THIS TIME...AND
            NUMEROUS ROADS ARE CLOSED IN THE BOONE AREA

&&

PW
Local storm report, Jan 30, 7:21 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     FLASH FLOOD      5 SW JORDAN MINES       37.63N 80.18W
01/30/2013                   ALLEGHANY          VA   FIRE DEPT/RESCUE

            8 INCHES OF WATER FLOWING ACROSS POTTS CREEK ROAD IN THE
            8400 BLOCK. ROAD CLOSED.

&&

SK
Special weather statement, Jan 30, 7:30 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EST WED JAN 30 2013

NCZ003>005-020-VAZ016-017-032-033-043-310145-
STOKES NC-YADKIN NC-SURRY NC-ROCKINGHAM NC-FRANKLIN VA-PATRICK VA-
CARROLL VA-HENRY VA-FLOYD VA-
730 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  EXTREME NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH
  CAROLINA...
  CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  FLOYD COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 845 PM EST

* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG
  A LINE EXTENDING FROM DUGSPUR TO BUCK SHOALS...OR ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHEAST OF ALLISONIA TO 11 MILES SOUTH OF
  RONDA...AND MOVING NORTHEAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  INDIAN VALLEY...                 MOUNT AIRY...
  KING...                          ELKIN...
  ROCKY MOUNT...                   YADKINVILLE...
  SPENCER...                       WALNUT COVE...
  DOBSON...                        BOTTOM...
  BASSETT...                       FERRUM...
  PILOT MOUNTAIN...                FRANCISCO...
  CANA...                          BOONVILLE...
  COPPER HILL...                   STUART...
  EAST BEND...                     AND WOOLWINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THESE SHOWERS AND STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3605 8088 3617 8088 3691 8068 3720 7979
      3626 8005 3626 8045 3623 8044 3611 8048
      3611 8051 3609 8052 3605 8051
TIME...MOT...LOC 0024Z 247DEG 30KT 3687 8066 3606 8092

AS
Special weather statement, Jan 30, 8:06 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EST WED JAN 30 2013

NCZ005-006-VAZ023-024-033>035-043>046-058-310230-
CASWELL NC-ROCKINGHAM NC-CAMPBELL VA-BOTETOURT VA-FRANKLIN VA-
HALIFAX VA-APPOMATTOX VA-PITTSYLVANIA VA-AMHERST VA-BEDFORD VA-
ROCKBRIDGE VA-HENRY VA-
806 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  WESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 930 PM EST

* AT 759 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG
  A LINE EXTENDING FROM BUCHANAN TO PENNS STORE...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF EAGLE ROCK TO SPENCER...AND
  MOVING NORTHEAST AT 35 MPH.

* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...
  LYNCHBURG CITY...
  MARTINSVILLE...
  DANVILLE...
  REIDSVILLE...
  AND YANCEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3626 8004 3639 8003 3762 7965 3787 7915
      3781 7917 3778 7908 3772 7906 3753 7888
      3654 7910 3654 7914 3625 7916
TIME...MOT...LOC 0059Z 240DEG 30KT 3755 7970 3656 8005

AS
Local storm report, Jan 30, 9:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      3 WNW PIPESTEM          37.54N 81.01W
01/30/2013                   SUMMERS            WV   OFFICIAL NWS OBS

            BLUESTONE RIVER REACHED FLOOD STAGE AT PIPESTEM

0700 PM     FLASH FLOOD      4 WNW NARROWS           37.35N 80.89W
01/30/2013                   MERCER             WV   OFFICIAL NWS OBS

            EAST RIVER AT WILLOWTON REACHED FLOOD STAGE

0730 PM     FLASH FLOOD      2 N RED SULPHUR SPRING  37.53N 80.77W
01/30/2013                   MONROE             WV   OFFICIAL NWS OBS

            INDIAN CREEK REACHED FLOOD STAGE NEAR RED SULPHER
            SPRINGS.

0700 PM     FLASH FLOOD      4 ENE JEFFERSON         36.44N 81.40W
01/30/2013                   ASHE               NC   AMATEUR RADIO

            NEW RIVER FLOWING ACROSS DOG CREEK ROAD NEAR CRUMPLER

0705 PM     FLASH FLOOD      4 NE TODD               36.34N 81.55W
01/30/2013                   ASHE               NC   AMATEUR RADIO

            ONE FOOT OF WATER FLOWING ACROSS HOLMAN ROAD. ALMOST 4
            INCHES OF RAIN MEASURED

0710 PM     FLASH FLOOD      6 S MOUTH OF WILSON     36.50N 81.34W
01/30/2013                   ASHE               NC   AMATEUR RADIO

            NORTH FORK NEW RIVER FLOWING OVER SILAS CREEK ROAD.
            ESTIMATED 5 INCHES OF RAIN.

0713 PM     FLASH FLOOD      2 E ASHLAND             36.43N 81.62W
01/30/2013                   ASHE               NC   AMATEUR RADIO

            EXTENSIVE FLOODING REPORTED ALONG PEAK ROAD INTERSECTION
            WITH WORTH CHAPEL ROAD

0900 PM     FLASH FLOOD      4 WSW ROANOKE           37.26N 80.02W
01/30/2013                   CITY OF ROANOKE    VA   PUBLIC

            6 INCHES OF WATER FLOWING ACROSS CARVEN CREEK ROAD NEAR
            DEYERLE ROAD

&&

SK
Local storm report, Jan 30, 9:22 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      5 NNW BLOWING ROCK      36.20N 81.71W
01/30/2013                   WATAUGA            NC   PUBLIC

            TWO FEET OF WATER FLOWING OVER DIAMOND BRANCH ROAD.

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:30 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Franklin, Henry, Patrick75 min
Jan 30, 8:02 PM ESTFlash Flood WarningRNKAmherst, Appomattox, Bedford, Campbell, Franklin, Henry and 4 more6 hr
Jan 30, 8:06 PM ESTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Pittsylvania, City of Buena Vista, City of Danville and 2 more84 min
Jan 30, 8:22 PM ESTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville53 min
Jan 30, 9:02 PM ESTFlash Flood WarningRNKCraig, Montgomery, Roanoke6 hr
Jan 30, 9:11 PM ESTSevere Thunderstorm WarningRNKBedford, Campbell, Halifax, Henry, Pittsylvania, City of Danville64 min
Jan 30, 9:33 PM ESTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford29 hr
Jan 30, 9:48 PM ESTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, Campbell42 min
Jan 30, 10:53 PM ESTAreal Flood WarningRNKTazewell6 hr
Jan 31, 12:11 AM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more9 hr
Jan 31, 12:34 AM ESTAreal Flood WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 9 more9 hr
Jan 31, 2:16 AM ESTAreal Flood WarningRNKGrayson6 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKHalifax19 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKTazewell11 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKCarroll, Grayson, City of Galax13 hr
Jan 31, 2:38 AM ESTRiver Flood WarningRNKGiles29 hr
Jan 31, 2:42 AM ESTAreal Flood WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke6 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBotetourt13 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBotetourt23 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg18 hr
Jan 31, 3:42 AM ESTRiver Flood WarningRNKBuckingham, Fluvanna49 hr
Jan 31, 3:48 AM ESTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem13 hr
Jan 31, 3:48 AM ESTRiver Flood WarningRNKGiles9 hr
Jan 31, 4:19 AM ESTWinter Weather AdvisoryRNKBland, Giles, Grayson, Smyth, Tazewell, Wythe34 hr
Jan 31, 6:45 AM ESTRiver Flood WarningRNKGiles9 hr
Jan 31, 7:43 AM ESTRiver Flood WarningRNKCampbell, Pittsylvania9 hr
Jan 31, 8:21 AM ESTAreal Flood WarningRNKGrayson6 hr
Jan 31, 9:22 AM ESTFlash Flood WatchRNKCarroll, Pulaski, Wythe, City of Galax, City of Radford24 hr
Jan 31, 10:07 AM ESTAreal Flood WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more8 hr
Jan 31, 12:19 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax9 hr
Jan 31, 12:19 PM ESTRiver Flood WarningRNKCharlotte, Halifax41 hr
Jan 30, 7:59 PM ESTFlash Flood WarningRNKRockingham, Stokes, Surry, Wilkes, Yadkin6 hr

Nearby

River Flood Warnings in West Virginia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.